MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER SST; BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD MICROTAINER SST; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 365967
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd microtainer® sst¿, the device experienced erroneous results.The following information was provided by the initial reporter.The customer stated: during a clinical trial conducted at the babson diagnostics site during the week of (b)(6) 2021, the customer shared with bd on (b)(6) 2021, instances of elevated levels of hemolysis, resulting in falsely high potassium results, when using bd microtainer® sst tubes as a comparator device.The customer attributed the elevated levels of hemolysis to a pre-analytical variable.Subject id (b)(6).Sample type: venous t07 potassium: 4.91.Sample type: microtainer t04 potassium: 6.
 
Event or Problem Description
It was reported when using the bd microtainer® sst¿, the device experienced erroneous results.The following information was provided by the initial reporter.The customer stated: during a clinical trial conducted at the babson diagnostics site during the week of (b)(6) 2021, the customer shared with bd on (b)(6) 2021, instances of elevated levels of hemolysis, resulting in falsely high potassium results, when using bd microtainer® sst tubes as a comparator device.The customer attributed the elevated levels of hemolysis to a pre-analytical variable.Subject id 9a1-001: sample type: venous t07 potassium: 4.91.Sample type: microtainer t04 potassium: 6.
 
Additional Manufacturer Narrative
Investigation: bd had not received samples or photos for investigation.To further investigate, retention samples from bd inventory were evaluated by visual examination for barrier gel characteristics and presence of additive, and upon completion, no issues were observed that would lead to hemolysis or erroneous results as all samples met specifications.The customer has acknowledged that phlebotomy technique was the cause of their reported issue.Bd recommends appropriate technique reviews to mitigate hemolysis occurrences.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.On jun.29, 2021, a complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.Based on the investigation performed, this complaint is unable to be confirmed for the indicated failure mode of hemolysis and erroneous results.Bd was not able to identify a root cause for the indicated failure mode.

Brand Name
BD MICROTAINER SST
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key12140033
Report Number2618282-2021-00040
Device Sequence Number3704611
Product Code JKA
UDI-Device Identifier50382903659673
UDI-Public50382903659673
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2022
Device Model Number365967
Device Catalogue Number365967
Device Lot Number1055749
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1